# SDR WVBA2001047

- Difficulty date: September 10, 2001
- Submitted: September 17, 2001
- Operation: Air carrier
- Aircraft: N42WP
- Make and model: Piper PA-31-350
- Aircraft serial: 318252038
- Engine: Lyc LTIO540*
- System (JASC): 3234 · Landing Gear Selector
- Part: Control Cable
- Part number: 5541602
- Condition: Misinstalled
- Location: Mlg
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED GEAR WOULD NOT EXTEND.  ATTEMPTS WERE MADE TO TROUBLESHOOT SYSTEM FROM GROUND BUT GEAR FAILED TO EXTEND.  A GEAR UP LANDING WAS MADE AND ALL PASSENGERS AND PILOT EXITED THE AIRCRAFT.  INVESTIGATION DETERMINED THAT THE END OF THE GEAR SELECTOR CABLE HAD BEEN INSTALLED IMPROPERLY AND HAD WALKED OFF THE PIN THAT SECURES IT TO THE HYDRAULIC POWER-PAK ACTUATOR ARM.  THE AREA THIS CABLE END IS LOCATED ON THE POWER-PAK IS AN EXTREMELY CLOSE QUARTERED AREA A CONTRIBUTING FACTOR. TO PREVENT FURTHER OCCURANCE A REQUIRED INSPECTION ITEM (RII) PROGRAM WILL BE IMPLEMENTED.
